Please use this identifier to cite or link to this item: https://hdl.handle.net/11147/2204
Title: Finite element method solution of electrically driven magnetohydrodynamic flow
Authors: Neslitürk, Ali İhsan
Tezer, Münevver
Keywords: Finite element method
MHD flow
Residual-free bubble functions
Wall inductance
Issue Date: Aug-2006
Publisher: Elsevier Ltd.
Source: Neslitürk, A. İ., and Tezer, M. (2006). Finite element method solution of electrically driven magnetohydrodynamic flow. Journal of Computational and Applied Mathematics, 192(2), 339-352. doi:10.1016/j.cam.2005.05.015
Abstract: The magnetohydrodynamic (MHD) flow in a rectangular duct is investigated for the case when the flow is driven by the current produced by electrodes, placed one in each of the walls of the duct where the applied magnetic field is perpendicular. The flow is steady, laminar and the fluid is incompressible, viscous and electrically conducting. A stabilized finite element with the residual-free bubble (RFB) functions is used for solving the governing equations. The finite element method employing the RFB functions is capable of resolving high gradients near the layer regions without refining the mesh. Thus, it is possible to obtain solutions consistent with the physical configuration of the problem even for high values of the Hartmann number. Before employing the bubble functions in the global problem, we have to find them inside each element by means of a local problem. This is achieved by approximating the bubble functions by a nonstandard finite element method based on the local problem. Equivelocity and current lines are drawn to show the well-known behaviours of the MHD flow. Those are the boundary layer formation close to the insulated walls for increasing values of the Hartmann number and the layers emanating from the endpoints of the electrodes. The changes in direction and intensity with respect to the values of wall inductance are also depicted in terms of level curves for both the velocity and the induced magnetic field.
URI: http://doi.org/10.1016/j.cam.2005.05.015
http://hdl.handle.net/11147/2204
ISSN: 0377-0427
0377-0427
Appears in Collections:Mathematics / Matematik
Scopus İndeksli Yayınlar Koleksiyonu / Scopus Indexed Publications Collection
WoS İndeksli Yayınlar Koleksiyonu / WoS Indexed Publications Collection

Files in This Item:
File Description SizeFormat 
2204.pdfMakale1.03 MBAdobe PDFThumbnail
View/Open
Show full item record

CORE Recommender

SCOPUSTM   
Citations

29
checked on Dec 11, 2021

WEB OF SCIENCETM
Citations

31
checked on Jan 22, 2022

Page view(s)

32
checked on Jan 24, 2022

Download(s)

30
checked on Jan 24, 2022

Google ScholarTM

Check

Altmetric


Items in GCRIS Repository are protected by copyright, with all rights reserved, unless otherwise indicated.